They’re going to have to pry the bottle out of my hand

I’ve extolled the virtues of my best friend before. Yes, sadly, my best friend is a bottle of pills. No, not THOSE kind of pills. These are legal. You know, over-the-counter meds that can’t be turned into some wicked meth lab.

But yesterday some doctor in a white coat told me that I needed to STOP TAKING my Excedrin. Seriously. He stood hovering over the stretcher as I groggily watched his lips moving, still under the sedation from my second endoscopy in less than ten years. Those lips were telling my husband, who would remember what the doctor was saying, unlike me who’d been given some sort of amnesia medication, that there were erosions in my stomach most likely caused by the cute little white pills that banish my headache pain.

Whatever.

I honestly can’t imagine a life without my green bottle. I have one in the medicine cabinet, in my travel bag, in my desk at work. You get the picture. I seriously think I’m going to have a good cry about this. Maybe I’ll just go and do that now. Thanks for listening.

11 thoughts on “They’re going to have to pry the bottle out of my hand”

  1. How many of them do you take? Is it really that much? I’m really wondering that the doctor came up with such a strict diagnosis… I can very well understand that you wouldn’t want to skip on a medicine that helps you with your migrane. There are people out that that search for a medicine that works for them for their whole lives. Have you considered getting a second opinion?

  2. Really? I use Excedrin for my headaches too. It’s my magic pill and I can’t do without them. Did he give you an alternative?

    Take it easy and get lots of rest.

  3. My mom is addicted to Excedrin too, and she also always has tummy trouble. I will have to let her know about what your Dr. said. Personally, I think it all has to do with the level of caffeine in those pills. YOu should ask Excedrin to make a caffeine-free formula!

  4. Oh, honey…I’m sorry! I hope you feel better soon and are able to take care of your headaches AND your tummy! (Whoa…starting to talk baby talk even in my email!) 🙂

  5. You know, I have a friend that has migraines, who also takes excederin religiously. She says it works better than the various prescriptions they have tried to give her. Plus, it doesn’t make her semi-comatose. Maybe it’s a conspiracy. Sorry about your tummy. 🙁

  6. i can truly relate. i had an endoscopy this year as well. my doctor advised me to stop taking ibuprofen for my monthly crammps and change my eating habits. i hope you find an alternative that will help your headache yet not cause you ulcers.

  7. Well…you DON’T have your little green bottle of pills at your desk… anymore. Somebody has to protect you from yourself! Get well – I need someone to pick on!

  8. OMG Lori. Remember I told you about my bleeding ulcer? I cannot take aspirin. I’m not supposed to take exedrin either. and shouldn’t take ibuprofen or any of those. Believe what the docs tell you and don’t mess with this! love, me 🙂

  9. Sorry! didn’t mean to sound so alarmist! But I ‘m concerned about you. And I want you to be well.

    Isn’t Jay sweet????

  10. Dang! Who knew Excedrin would provoke such response? 🙂

    Lewe, I do believe my doctor about the diagnosis. Excedrin has aspirin in it, which can be hard on the stomach. And I take it more than just now and again. Sometimes two or three times a week. So it makes sense that I was eating some sort of hole in my stomach.

    Marie, I’ll let you know if I find an alternative. I have to talk to my primary doctor about it.

    Jay, um, thanks for swiping my bottle. I think.

    Shelly, wasn’t that endoscopy fun? Especially the part where you wake up and can’t remember a darn thing? Even your name!

    Patti, Molly, Lisa, Kathy, Scott…thanks for your comments and concerns!

Comments are closed.